Arkansas, 2001Flash Flood in Arkansas, May 31, 2001
May 31, 2001 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 31, 2:35 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, May 31, 2:35 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 AM CDT THU MAY 31 2001
BUSY NIGHT...SO WILL HAVE TO BE BRIEF.
MODELS IN FAIRLY GOOD AGREEMENT NEXT FEW DAYS WITH SURFACE AND UPPER
FEATURES. WILL HAVE TO KEEP HIGH POPS WITH HEAVY RAIN/FLASH FLOOD
THREAT AND A FEW SEVERE STORMS OVER THE SOUTHERN ZONES THIS
MORNING...WITH DECREASING POPS THIS AFTERNOON. LATEST
SATELLITE/RADAR TRENDS SUGGEST HEAVIEST RAINS SINKING BACK TO THE
SOUTH INTO SHV FORECAST AREA...SO WILL HOLD OFF ON FLASH FLOOD WATCH
FOR NOW. MAIN FLOOD THREAT WOULD BE TO OUR EXTREME SOUTHERN ROW OF
COUNTIES...WHERE WARNINGS ARE ALREADY IN EFFECT.
CENTRAL SECTIONS SHOULD SEE THUNDERSTORMS COME TO AN END EARLIER...
BUT WILL KEEP SCATTERED TO LIKELY CHANCES IN FOR THE EARLY MORNING
HOURS.
DRIER AIR MOVES IN FOR TONIGHT/FRIDAY ALL AREAS. NEXT COLD FRONT
SLATED FOR FRIDAY NIGHT. NOT MUCH IN THE WAY OF RETURN FLOW WITH
THIS FRONT...BUT MODELS ADVERTISE FAIRLY HIGH INTEGRATED MOISTURE
VALUES AND MODERATE INSTABILITY...SO WILL GO WITH SCATTERED
SHOWERS/THUNDERSHOWERS FRIDAY NIGHT...THEN CLEAR THINGS OUT SAT
BEHIND THE FRONT.
(45)
.LIT...NONE.
In the hours before
Special weather statement, May 31, 3:13 AM CST, 47 minutes before
ARZ056-057-062>069-311830-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAY 31 2001
...SLIGHT RISK OF SEVERE WEATHER TODAY...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER THE
SOUTHEASTERN ONE THIRD OF ARKANSAS.
THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY OVER THE SOUTHEASTERN
ONE THIRD OF ARKANSAS.
A COLD FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ACROSS ARKANSAS
TODAY. THIS FRONT WILL COLLIDE WITH WARM AND HUMID AIR OVER SOUTHEAST
ARKANSAS. THIS WILL TRIGGER THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE. RAIN WILL BE
HEAVY AT TIMES.
THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL.
EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY
NEED TO BE ACTIVATED LATER TODAY.
38
Special weather statement, May 31, 4:00 AM CST, 0 minutes before
ARZ056-057-062>069-311830-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAY 31 2001
...SLIGHT RISK OF SEVERE WEATHER TODAY...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER THE
SOUTHEASTERN ONE THIRD OF ARKANSAS.
THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY OVER THE SOUTHEASTERN
ONE THIRD OF ARKANSAS.
A COLD FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ACROSS ARKANSAS
TODAY. THIS FRONT WILL COLLIDE WITH WARM AND HUMID AIR OVER SOUTHEAST
ARKANSAS. THIS WILL TRIGGER THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE. RAIN WILL BE
HEAVY AT TIMES.
THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL.
EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY
NEED TO BE ACTIVATED LATER TODAY.
38
Flash Flood, Ouachita
- When
- May 31, 4:00 AM CST to 6:30 AM CST
- Where
- Ouachita County, Countywide
- Reported by
- NEWSPAPER
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Two to as much as four inches of rain caused some flash flooding in Ouachita County. Several county roads were washed out or covered by high water. A creek overflowed its banks onto a section of Arkansas Highway 376.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, May 31, 20011 death · 2 injured · $100,000 · F2 · 2 events
- Tornado and Damaging Winds in Tennessee, May 31, 20011 injured · $225,000 · F1 · 3 events
- Hail and Damaging Winds in Georgia, May 31, 20011 injured · $159,000 · 0.75 in hail · 7 events
- Damaging Wind in Louisiana, May 31, 2001$200,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, May 31, 2001$110,000 · 70 kt wind · 1 event
- Damaging Winds in Tennessee, May 31, 20012 injured · $30,000 · 65 kt wind · 10 events
- Damaging Winds in Mississippi, May 31, 2001$53,000 · 8 events
- Tornado in Illinois, May 31, 2001$50,000 · F0 · 1 event
- Damaging Wind in Louisiana, May 31, 2001$40,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, May 31, 2001$15,000 · 1.75 in hail · 14 events
- Tornado and Damaging Winds in Kentucky, May 31, 2001$25,000 · F0 · 3 events
- Tornado and Hail in Kansas, May 31, 2001F0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249562.